Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 21, 2007, 3:35 PM CDT for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at Oct 21, 2007, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 3:35 PM CDT (20:35 UTC)
- In effect from
- Oct 21, 2007, 10:00 PM CDT
- Expired
- Oct 22, 2007, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 212035 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT SUN OCT 21 2007 ...FREEZING TEMPERATURES EXPECTED SUNDAY NIGHT AND MONDAY MORNING... COLD TEMPERATURES ARE EXPECTED TONIGHT AS COLD AIR CONTINUES TO INVADE THE HIGH PLAINS BEHIND A STRONG COLD FRONT. FREEZING TEMPERATURES ARE FORECAST FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE SUNDAY NIGHT AND MONDAY MORNING. OKZ001-TXZ001-006-011-016-220400- /O.UPG.KAMA.FZ.A.0001.071022T0300Z-071022T1400Z/ /O.NEW.KAMA.FZ.W.0002.071022T0300Z-071022T1400Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 335 PM CDT SUN OCT 21 2007 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER 10 PM TONIGHT ACROSS THE WARNED AREA. LOW TEMPERATURES ARE EXPECTED TO REACH THE UPPER 20S IN SOME AREAS BY MONDAY MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY AROUND MIDMORNING ON MONDAY. IT IS RECOMMENDED THAT YOU PROTECT FROST SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KIMBLE
3 follow-up statements
000 WWUS74 KAMA 220322 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1022 PM CDT SUN OCT 21 2007 ...FREEZING TEMPERATURES EXPECTED SUNDAY NIGHT AND MONDAY MORNING... COLD TEMPERATURES ARE EXPECTED TONIGHT AS COLD AIR CONTINUES TO INVADE THE HIGH PLAINS BEHIND A STRONG COLD FRONT. FREEZING TEMPERATURES ARE FORECAST FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE SUNDAY NIGHT AND MONDAY MORNING. OKZ001-TXZ001-006-011-016-221130- /O.CON.KAMA.FZ.W.0002.000000T0000Z-071022T1400Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 1022 PM CDT SUN OCT 21 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY FOR THE FAR WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING AFTER MIDNIGHT AND BELOW FREEZING BEFORE SUNRISE MONDAY ACROSS THE WARNED AREA. LOW TEMPERATURES ARE EXPECTED TO REACH THE UPPER 20S IN SOME AREAS BY MONDAY MORNING...ESPECIALLY ACROSS THE WESTERN OKLAHOMA PANHANDLE. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MIDMORNING MONDAY. IT IS RECOMMENDED THAT YOU PROTECT FROST SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KAMA 221117 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 617 AM CDT MON OCT 22 2007 ...FREEZING TEMPERATURES EXPECTED THIS MORNING... COLD TEMPERATURES ARE EXPECTED THIS MORNING AS COLD AIR CONTINUES TO INVADE THE HIGH PLAINS BEHIND A STRONG COLD FRONT. FREEZING TEMPERATURES ARE FORECAST FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE FOR THIS MORNING. OKZ001-TXZ001-006-011-016-221400- /O.CON.KAMA.FZ.W.0002.000000T0000Z-071022T1400Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 617 AM CDT MON OCT 22 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. COLD DRY AIR AND NORTHERLY WINDS WILL ALLOW TEMPERATURES TO FALL TO AROUND 30 DEGREES THIS MORNING. THE TEMPERATURES WILL THEN INCREASE TO ABOVE FREEZING BY MIDMORNING. IT IS RECOMMENDED THAT YOU PROTECT FROST SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JJB
000 WWUS74 KAMA 221413 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 913 AM CDT MON OCT 22 2007 ...FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE... OKZ001-TXZ001-006-011-016-221515- /O.EXP.KAMA.FZ.W.0002.000000T0000Z-071022T1400Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 913 AM CDT MON OCT 22 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ JOHNSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 21, 12:26 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 21, 12:26 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1226 PM CDT SUN OCT 21 2007
.AVIATION...
LOTS OF UNCERTAINTIES EXIST IN THIS TAF FORECAST PACKAGE. INCREASING
CLOUDINESS...BOTH HIGH AND MID LEVEL...AT ALL THREE TAF SITES
MAINTAINING VFR CONDITIONS. HOWEVER...LOW CLOUDINESS AND AREAS OF
RAIN OR RAIN MIXED WITH SNOW IS EXPECTED TO DEVELOP THIS EVENING AND
TONIGHT AT THE DALHART AND GUYMON TAF SITES...WHICH WILL RESULT IN
MVFR CEILINGS. AT THIS TIME...IT APPEARS THAT THE PRECIP SHOULD END
AND THE CLOUDINESS WILL GIVE WAY TO SOME SUN MONDAY MORNING.
GUSTY NORTHERLY WINDS THIS AFTERNOON OF 20 TO 25 KNOTS...DIMINISHING
TO NEAR 15 KNOTS TONIGHT...AND THEN INCREASING ONCE AGAIN MONDAY
MORNING INTO THE 20 TO 25 KNOT RANGE.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 706 AM CDT SUN OCT 21 2007/
AVIATION...
COLD FRONT IS THROUGH ALL TAF SITES. NORTHERLY WINDS WILL REMAIN
ACROSS THE PANHANDLES THROUGH THE TAF PERIOD. WINDS BEHIND THE FRONT
ARE IN THE 25KT RANGE GUSTING TO 30KT...SO EXPECTING WINDS ACROSS THE
PANHANDLES TO FOLLOW SUIT THROUGH 06Z OR SO...THEN DECREASE TO AROUND
15KT. UPPER LEVEL TROUGH OVER COLORADO IS HELPING PRODUCE THE RAIN
AND SNOW OVER THE CENTRAL TO EASTERN PORTION OF THE STATE. AS THE
TROUGH DIGS FURTHER SOUTH AND BEGINS TO MOVE EAST...THINKING THE LIGHT
RAIN OR SNOW WILL DEVELOP ACROSS THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES. INSERTED A PROB30 GROUP FOR -RASN FOR BOTH KDHT AND KGUY
FROM 22Z THROUGH 04Z. APPEARS PRECIP WILL REMAIN NORTH OF KAMA AT
THIS TIME.
JJB
PREV DISCUSSION... /ISSUED 416 AM CDT SUN OCT 21 2007/
DISCUSSION...
COLD FRONT IS CURRENTLY BLASTING THROUGH THE NORTHERN TEXAS
PANHANDLE. THE FRONT IS MOVING SOUTH AT ABOUT 30 MILES AN HOUR...
WHICH WOULD PUT IT THROUGH THE ENTIRE CWA BY 12Z TO 13Z. STRONG COLD
AIR ADVECTION WILL BE THE STORY BEHIND THIS FRONT SO HIGH
TEMPERATURES WILL BE TRICKY. THINK THE TEMPERATURES WILL RECOVER SOME
THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST AS SKIES WILL REMAIN
PARTLY CLOUDY. LOWER CLOUDS SHOULD MOVE INTO THE NORTHERN CWA BY
LATER THIS AFTERNOON WITH SOME SHOWERS TRYING TO DEVELOP AS THE MAIN
UPPER TROUGH APPROACHES FROM THE WEST.
SHOWERS WILL BE MOST LIKELY TONIGHT AS UPPER TROUGH MOVES ACROSS
THE PANHANDLES. SOME SNOW MAY MIX IN WITH THE RAIN IN THE FAR WEST
AND NORTH...BUT SOME DYNAMICAL COOLING IS GOING TO HAVE TO REALIZED
FOR THE MIX OR THE SWITCH OVER TO SNOW TO HAPPEN SINCE DEW POINTS
REMAIN IN THE MID TO UPPER 30S UPSTREAM.
WILL KEEP OUR FREEZE WATCH IN TACT FOR TONIGHT...BUT CLOUDS ARE
PROBABLY GOING TO HAVE TO CLEAR IN THIS AREA FOR TEMPERATURES TO DROP
BELOW FREEZING FOR A CLIMATOLOGICALLY SIGNIFICANT AMOUNT OF TIME. THE
COOLEST NIGHT MAY ACTUALLY BE MONDAY NIGHT AS CLOUDS AND WINDS
DECREASE.
UPPER TROUGH MOVES OFF TO THE EAST QUICKLY BY MONDAY MORNING...SO
WILL LEAVE THE CWA POP FREE BEYOND TONIGHT. THE GFS MODEL MAY BE A
LITTLE AGGRESSIVE WITH THE WARM UP ON TUESDAY...BUT IT MAY HAVE THE
RIGHT TREND BEYOND TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD
ACROSS THE SOUTHERN ROCKIES AND THE ADJACENT HIGH PLAINS THROUGH THE
END OF THE WEEK. ANOTHER COLD FRONT MAY MOVE THROUGH THE AREA AS
RIDGE GETS KNOCKED DOWN A BIT BY LATE IN THE WEEK. FOR NOW THIS COLD
FRONT LOOKS DRY.
THANKS FOR THE COORDINATION OUN AND LUB.
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY MORNING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
OLDHAM.
OK...FREEZE WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY MORNING
FOR THE FOLLOWING ZONES: CIMARRON.
&&
11/02Hazardous weather outlook, Oct 21, 3:13 PM CDT, 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT SUN OCT 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 313 PM CDT SUN OCT 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... GUSTY NORTHERLY WINDS ACROSS THE PANHANDLES TODAY BEHIND A COLD FRONT WILL RESULT IN CAUTION ADVISED ON AREA LAKES. IN ADDITION... FREEZING TEMPERATURE WILL BE POSSIBLE TONIGHT. A FREEZE WARNING HAS BEEN ISSUED FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES FOR TONIGHT. .DAYS TWO THROUGH SEVEN... FREEZING TEMPERATURES WILL BE POSSIBLE MONDAY MORNING AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED FOR MONDAY MORNING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:50 PM CDT | Freeze Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 20 hr |
Nearby
Freeze Warnings in Texas, 2007Freeze Warnings in Oklahoma, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.